Thunderstorm Wind, Logan
- When
- August 19, 4:57 PM MST
- Where
- Logan County, Crook
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.850, -102.800
3 thunderstorm wind, 2 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 19, 1:20 PM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT FRI AUG 19 2005 .SHORT TERM...MAIN JET RELATED FORCING IS ON THE NORTHERN AND SOUTHERN FRINGES OF OUR AREA THIS EVENING...BUT LIKE YESTERDAY THERE IS STILL ENOUGH MOISTURE FOR WEAK CONVECTION. ONCE AGAIN WIND WILL BE THE MAIN FEATURE OF THE STORMS. THERE IS A BIT LESS MOISTURE IN THE MOUNTAINS AND A BIT MORE ON THE PLAINS COMPARED TO YESTERDAY... COULD HAVE A BIT STRONGER CONVECTION OUT TOWARD THE EASTERN BORDER. WHILE I EXPECT QUITE A DECREASE IN STORMS AT SUNSET...THE BLOB OVER UTAH WILL LIKELY STICK TOGETHER AND WILL BRUSH THE SOUTHERN FRINGES OF OUR AREA THROUGH THE EVENING. DITTO FOR THE BAND SCOOTING ALONG THE NORTHERN BORDER. I WILL EXTEND SOME LOW POPS AFTER MIDNIGHT FOR THIS. ON SATURDAY MOISTURE WILL BE LINGERING OVER SOUTHEASTERN COLORADO...WITH SOME DRYING FURTHER NORTH. SUNSHINE SHOULD HEAT THE REMAINING MOISTURE...COULD BE A MAXIMA OF ACTIVITY ON THE EDGE OF THE CLOUD SHIELD ON THE SOUTHERN FRINGE OF OUR AREA. WHILE SURFACE WINDS WILL BE LIGHT...THERE MAY BE ENOUGH CAPE FOR A FEW SEVERE THUNDERSTORMS. THERE IS ACTUALLY SOME WARMING ALOFT WHICH MAY HELP LIMIT CONVECTION IN THE NORTHERN PART OF THE AREA. RAISED TEMPS A BIT SATURDAY FOR THIS AND MORE SUN. .LONG TERM...WEAK WESTERLY FLOW ALOFT IS PROGGED FOR THE FORECAST AREA SATURDAY NIGHT WITH THE UPPER RIDGE CENTER TO OUR SOUTHWEST. THE QG VERTICAL VELOCITY FIELDS SHOW VERY WEAK UPWARD MOVING AIR PROGGED FOR SUNDAY...THEN WEAK DOWNWARD MONDAY LATE IN THE DAY. LOW LEVEL PRESSURE AND WIND FIELDS SHOW EAST-SOUTHEASTERLY FLOW IN THE BOUNDARY LAYER FOR SUNDAY...THAN NORMAL DIURNAL WIND PATTERNS FOR MONDAY. FOR MOISTURE...LIMITED MID AND UPPER LEVEL MOISTURE IS PROGGED SATURDAY EVENING. BY SUNDAY AFTERNOON/EVENING...THERE IS A BIT MORE IN THE MID AND UPPER LEVELS. SOME HANGS AROUND OVERNIGHT IN THE UPPER LEVELS. MONDAY LOOKS ABOUT THE SAME AS SUNDAY. THE BOUNDARY LAYER DEW POINT FIELDS HAVE DECENT VALUES FLUSHED EAST LATE SATURDAY. BUT SUNDAY AFTERNOON...THEIR ARE DEW POINTS NEAR 60 F OVER THE NORTHEAST CORNER. THEY ARE EAST AGAIN MONDAY. THE THETA-E AXIS IS EAST OF THE FORECAST AREA SATURDAY EVENING. IT GETS INTO THE FAR NORTHEAST CORNER LATE DAY SUNDAY. ITS A BIT EAST OF THERE LATE DAY MONDAY. THERE IS SOME CAPE OVER THE NORTHEAST SATURDAY EVENING...BETTER SUNDAY LATE DAY...EVEN SOME OVER THE FRONT RANGE. ON MONDAY THERE IS SOME ALL OVER...THE BEST OVER THE NORTHEAST CORNER...BUT OVERALL LESS THAN SUNDAY. CROSS SECTIONS SHOW DECENT STEEP LAPSE RATES IN THE LOWER LEVELS. THERE IS A CAP IN THE MID LAYERS SATURDAY AND SUNDAY...LESS OF ONE ON MONDAY. THE POTENTIAL INSTABILITY IS PRETTY GOOD ALL THREE DAYS. THERE IS LIMITED QPF INDICATED ALL THREE DAYS...THE MOST SUNDAY LATE DAY. SO THE BEST POPS WILL BE SUNDAY...BUT ONLY SLIGHTLY HIGHER THAN THE OTHER TWO DAYS...WHICH WILL HAVE THE BARE MINIMUM. FOR TEMPERATURES... READINGS WILL NOT FLUCTUATE GREATLY THROUGH THE PERIOD. THE WARMEST DAY WILL BE MONDAY...BUT NOT MUCH DIFFERENT FROM SUNDAY. FOR THE LAST FOUR DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE FLATTENED QUITE A BIT ON TUESDAY...WITH ZONAL FLOW ALOFT. THE RIDGE STAYS FLATTENED ON WEDNESDAY WITH AN UPPER TROUGH MOVING EASTWARD TO OUR NORTH. BY FRIDAY...THE FLOW ALOFT IS NORTHWESTERLY. ON SATURDAY IT CONTINUES WITH THE UPPER RIDGE BUILDING BACK TO OUR WEST. THERE IS SOME MID AND UPPER LEVEL MOISTURE INDICATED TUESDAY THROUGH THURSDAY. ON FRIDAY...THE MOISTURE INCREASES. WILL KEEP LIMITED POPS THROUGH THE PERIOD. TEMPERATURES LOOK AROUND NORMAL. && .BOU...NONE. && GIMMESTAD/KOOPMEINERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1128 AM MDT FRI AUG 19 2005 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1128 AM MDT FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT WITH STORMS TODAY. A FEW MAY ALSO PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL...BUT MOST WILL PRODUCE ONLY A SPRINKLE. NEAR THE NORTHEAST CORNER OF THE STATE THERE WILL BE A BIT MORE MOISTURE WITH A BETTER CHANCE OF SIGNIFICANT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE OVER THE PLAINS SATURDAY AFTERNOON WITH THE PRIMARY THREAT BEING LARGE HAIL. THE PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY IN THE EXTENDED PERIOD...ALTHOUGH A DECREASE IN STORM ACTIVITY IS EXPECTED BY WEDNESDAY OR SO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Cheyenne radar (KCYS), 172 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
3 thunderstorm wind, 2 hail, 1 flash flood. Local standard time, as filed.
Hail completely destroyed a pinto bean crop.
Heavy rain caused flash flooding problems near Holyoke. Several regularly maintained roads were washed out northwest of Holyoke. Storm totals ranged from 3.5 to 4 inches in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471525, 5471524, 5471523, 5471522, 5471521, 5471526.